# SDR 96ZZZX2609

- Difficulty date: September 9, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N232UM
- Make and model: Bell 230
- Aircraft serial: 23013
- System (JASC): 6410 · Tail Rotor Blades
- Part: Blade
- Part number: 222016001111
- Condition: Doubler Failed
- Location: T/R
- Part time: 1,153 hours
- Component: 222012701119
- Stage of operation: NR
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

AFTER 1 MINUTE INTO A FLIGHT, A LOUD BANG WAS HEARD FROM THE REAR OF THE AIRCRAFT WITH A RIGHT YAW AND NOSE DOWN PITCH.  PILOT HAD NO PEDAL CONTROL.  THE PILOT PERFORMED A RUN-ON LANDING WITH NO DAMAGE TO AIRCRAFT.  THE TAIL ROTOR GEARBOX DEPARTED THE AIRCRAFT.  NO CAUSE HAS BEEN DETERMINED.  THE FAA, NTSB, AND BELL HELICOPTER ARE INVESTIGATING.  A DAILY INSPECTION OF THE T/R DRIVE SYSTEM HAS BEEN IMPLEMENTED UNTIL FURTHER NOTICE.
